Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Been projectile vomiting and has diarrhea. Why is it happening again?

My 10 month old daughter has been projectile vomitting and has had diarrhea for about 24 started at daycare yesterday..took her to dr. she told us to watch her. Yesterday from the afternoon and into this morning she has been perfectly fever and no vomitting..but she isn t eating as much as normal. Daycare just called and she is vomiting and has diarrhea again? What could this be?
Asked On : Sat, 16 Jun 2012
Answers:  1 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
most of the diarrhea and vomitting occuring together are a result of diffuse inflammation of gastrointestinal tract and called as acute gastroenteritis.The duration of this syndrome may be variable and last upto 7 days. The main stay of therapy in such cases is correction and prevention of dehydration,symptomatic relief avoiding complications and side effect of drug,optimal nutrition and support recovery.
Antiemetics and antidiarrheals including antibiotics and antiprotozoals have limited role if any.
The immediate focus should be on correction of dehydration,which is possible in most situations by oral rehydration if done properly.
The standard practice is to give WHO ors in small frequent aliquots.A 9 kg child needs approx 1 litre of maintenance fluid +negative balance according severity of dehydration.
The drugs for vomiting may be given for persistent vomiting .appetite is lost in all viral infections.
Answered: Tue, 11 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor